Alert archive / Missouri / Special Weather Statements in 2018

Special Weather Statement, NWS Kansas City, MO

July 30, 2018Nodaway County, Missouri

NWS Kansas City, MO issued this special weather statement at Jul 30, 2018, 4:36 PM CDT for Nodaway County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2018, 4:36 PM CDT (21:36 UTC)
Expired
Jul 30, 2018, 5:00 PM CDT
In force
24 min
Issued by
NWS Kansas City, MO

County Nodaway County, MO

The radar

The Omaha radar (KOAX), 169 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 9.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2018-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2018-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

062 
WWUS83 KEAX 302136
SPSEAX

Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
436 PM CDT MON JUL 30 2018
 
MOZ002-302200-
Nodaway MO-
436 PM CDT MON JUL 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL NODAWAY COUNTY
UNTIL 500 PM CDT...

At 436 PM CDT, Doppler radar was tracking a strong thunderstorm over
Maryville, moving south at 10 mph.

Dime size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Maryville and Arkoe. 

LAT...LON 4037 9491 4035 9473 4022 9475 4025 9500
TIME...MOT...LOC 2136Z 015DEG 9KT 4032 9485 

$$

Grana

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jul 30, 3:46 PM CDT, 50 minutes earlier.

Area forecast discussion, Jul 30, 3:46 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
346 PM CDT Mon Jul 30 2018

.Discussion...
Issued at 329 PM CDT MON JUL 30 2018

Mid/upper level pattern characterized by a trough over the
northern midwest and a strong ridge over the western half of the
CONUS. A shortwave trough will carve into the mid level flow and
dig through the forecast area through the remainder of the day.
This may set off a round of widely scattered showers and
thunderstorms across northern Missouri through the evening and
into the night. This trough should be aided by diabatic heating,
which should erode low level inhibition. Near NIL deep layer shear
will prevent any organized storm structures or widespread severe
weather, but decently large T/TD spreads in the low levels may
lend to isolated and localized downburst activity leading to some
gusty winds. Even in those cases, winds should be sub-severe with
any of this activity. By sunset with the loss of diurnal support
expect thunderstorm activity to cease.

By the middle part of the week the trough will depart the area,
and the ridge to the west will slowly expand eastward, which will
put most of the area under an unfavorable pattern for
precipitation. As the ridge builds through the week, expect a
gradual warming trend, which will culminate late week with
temperatures returning into the upper 80s to lower 90s. With dew
points settling in the middle to upper 60s expect little departure
between actual temperatures and heat indices through the middle to
late part of the week.

&&

.Aviation...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1242 PM CDT MON JUL 30 2018

Widely scattered afternoon and evening thunderstorms will be
possible later today. Confidence in terminals being impacted by
these showers is low at this time, so went with VCTS to mention
the potential impact. Otherwise expect periods of BKN/SCT low/mid
level clouds, but no sub-VFR conditions are anticipated.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Leighton
Aviation...Leighton
Hazardous weather outlook, Jul 30, 4:58 AM CDT, 11 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
458 AM CDT Mon Jul 30 2018

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-311000-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
458 AM CDT Mon Jul 30 2018

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Isolated showers and thunderstorms are possible this afternoon
 however, no severe weather is expected.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

 Hazardous weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Jul 30, 4:36 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
436 PM CDT MON JUL 30 2018

MOZ002-302200-
Nodaway MO-
436 PM CDT MON JUL 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL NODAWAY COUNTY
UNTIL 500 PM CDT...

At 436 PM CDT, Doppler radar was tracking a strong thunderstorm over
Maryville, moving south at 10 mph.

Dime size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Maryville and Arkoe.

LAT...LON 4037 9491 4035 9473 4022 9475 4025 9500
TIME...MOT...LOC 2136Z 015DEG 9KT 4032 9485

Grana

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 4:59 PM CDTSpecial Weather StatementEAXHolt31 min

Nearby

Special Weather Statements in Missouri, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.